MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE FLOPPY II GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE FLOPPY II GUIDE WIRE
Model Number 22339M-901
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562); Stretched (1601); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 08/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer reported the device is not returning.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.Na.
 
Event or Problem Description
It was reported that the distal tip of a.014 hi-torque floppy ii guide wire frayed when trying to withdraw the guide wire.It felt like the tip of the guide wire was hung up on the end of the needle.Maneuvers to disengage the guide wire from end of needle did not help.An attempt to remove the needle and wire together was made but the wire remained hung up despite the needle being removed.Mild tension was placed on the guide wire; however, the wire frayed from the distal end, leaving a small hairlike wire from the tip of the wire extending into the patient's groin.The small wire was secured with hemostats and with mild tension the wire dislodged.A final view of the abdomen and lateral view of right groin/abdomen showed a retained wire fragment.It was discussed to remove the additional piece of the wire in the patient, but it was decided that it was too small of a piece to locate and the risk of harm outweighed the benefit.The patient was discharged home.No additional information was provided.
 
Additional Manufacturer Narrative
Device code 2017 clarifier- failure to follow steps / instructions; against resistance.The product was not returned to abbott vascular for analysis.A review of the electronic lot history record (elhr), corrective action tracking system for the web (catsweb) database review and similar incident query for this product was not performed since the lot number was not reported and the product was not returned for analysis.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.It should be noted that the electronic instructions for use (ifu) for guide wire hi-torque guide wires ce/fda states: carefully observe the instructions under ¿do not¿ and ¿do¿ below.Failure to do so may result in vessel trauma, guide wire damage, guide wire tip separation, or stent damage.If resistance is observed at any time, determine the cause under fluoroscopy and take remedial action as needed.Do not push, auger, withdraw or torque a guide wire that meets resistance.Do not torque a guide wire if the tip becomes entrapped within the vasculature.In this case, the reported ifu violations of used against resistance and failure to follow instructions do not appear to have caused or contributed to the reported complaint as it is likely that during the procedure, the tip became damaged and unable to retract through the needle used.Manipulation against resistance resulted in the separation and stretched coils and embedding of the device the tissue or plaque.The investigation determined the reported entrapment of the device, tip separation, stretched coils and patient effects appear to be related to operational circumstances of the procedure.In this case, it is likely that during the procedure, the tip became damaged and unable to retract through the needle used in the procedure.Manipulation against resistance resulted in the tip separation, stretched coils, and embedding of the wire fragment in the groin.There is no indication of a product quality issue with respect to manufacture, design, or labeling of the device.Health effect - clinical code 2687 was removed.

Brand Name
HI-TORQUE FLOPPY II GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12425496
Report Number2024168-2021-07890
Device Sequence Number3420838
Product Code DQX
UDI-Device Identifier08717648080111
UDI-Public08717648080111
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K913353
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number22339M-901
Device Catalogue Number22339M-901
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer09/21/2021
Initial Report FDA Received Date09/03/2021
Supplement Report FDA Received Date09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;